Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 18, 2015, 1:27 PM PDT for Lincoln County, Nevada. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2015, 1:27 PM PDT (20:27 UTC)
- Expired
- Oct 18, 2015, 2:00 PM PDT
- In force
- 33 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 126 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS55 KVEF 182027
SVRVEF
NVC017-182100-
/O.NEW.KVEF.SV.W.0056.151018T2027Z-151018T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
127 PM PDT SUN OCT 18 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 200 PM PDT
* AT 127 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CALIENTE...
AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
URSINE...PANACA...MEADOW VALLEY CAMPGROUND...CATHEDRAL GORGE STATE
PARK AND ECHO CANYON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3806 11428 3793 11405 3776 11405 3754 11437
3766 11454
TIME...MOT...LOC 2027Z 220DEG 24KT 3767 11440
$$
PULLIN2 follow-up statements
710
WWUS55 KVEF 182048
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
148 PM PDT SUN OCT 18 2015
NVC017-182100-
/O.CON.KVEF.SV.W.0056.000000T0000Z-151018T2100Z/
LINCOLN NV-
148 PM PDT SUN OCT 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 148 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANACA...OR
13 MILES SOUTHEAST OF PIOCHE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
URSINE...PANACA...MEADOW VALLEY CAMPGROUND...CATHEDRAL GORGE STATE
PARK AND ECHO CANYON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3806 11428 3793 11405 3776 11405 3766 11419
3777 11447
TIME...MOT...LOC 2048Z 220DEG 24KT 3778 11428
$$
PULLIN705
WWUS55 KVEF 182057
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM PDT SUN OCT 18 2015
NVC017-182106-
/O.EXP.KVEF.SV.W.0056.000000T0000Z-151018T2100Z/
LINCOLN NV-
157 PM PDT SUN OCT 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 200 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED THE PANACA AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM EAST OF URSINE.
LAT...LON 3806 11428 3793 11405 3776 11405 3766 11419
3777 11447
TIME...MOT...LOC 2054Z 220DEG 24KT 3778 11428
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:05 AM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 18, 10:05 AM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PDT SUN OCT 18 2015 .SYNOPSIS...A BROAD LOW PRESSURE SYSTEM MOVING ACROSS CALIFORNIA AND NEVADA WILL BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TODAY...ALONG WITH A THREAT OF FLASH FLOODING. ADDITIONAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO PROVIDE UNSETTLED AND COOL CONDITIONS INTO THE MIDDLE OF NEXT WEEK. && .UPDATE...THE LATEST SATELLITE AND RADAR TRENDS INDICATE CONVECTION IS DEVELOPING PRETTY CLOSELY TO HOW INHERITED POP/WX GRIDS DEPICT. A TRAIN OF THUNDERSTORMS HAS BEEN PERSISTING FROM DEATH VALLEY JUNCTION UP THROUGH AMARGOSA VALLEY AND THE NEVADA NATIONAL SECURITY SITE. RECENT HRRR RUNS DEPICT A LINE OF CONVECTION DEVELOPING FROM MOUNTAIN PASS IN CALIFORNIA UP THROUGH CENTRAL AND NORTHEAST CLARK COUNTY BETWEEN 19Z AND 23Z. ONLY MINOR ADJUSTMENTS WERE MADE TO THE POP/WX GRIDS TO INCREASE STORM COVERAGE TO SCATTERED DOWN TO BARSTOW AND TWENTYNINE PALMS THIS AFTERNOON. THE REST OF THE TRENDS DETAILED IN THE PREVIOUS DISCUSSION LOOK OKAY. && .AVIATION...FOR MCCARRAN...WINDS LIKELY TO REMAIN LIGHT AND VARIABLE UNDER 8 KTS THE REMAINDER OF THE MORNING...THEN INCREASE TO 12-16KTS WITH GUSTS TO 25 KTS FROM THE SOUTH-SOUTHWEST BY NOON. SHOWER AND THUNDERSTORM ACTIVITY WILL BE FAIRLY LIMITED THE REMAINDER OF THE MORNING...BUT CANNOT BE COMPLETELY RULED OUT. CIGS OF 4-6K NEAR ANY SHOWER ACTIVITY TONIGHT...OTHERWISE SCT-BKN CLOUDS AT 6-8K FEET. CHANCES FOR SHRA/TSRA WILL INCREASE EARLY THIS AFTERNOON AND PEAK BETWEEN 20Z-23Z. CIGS OF 3-5K FEET ARE EXPECTED WITH THIS ACTIVITY ALONG WITH MOUNTAIN OBSCURATIONS. STORMS COULD BRING GUSTY WINDS IN EXCESS OF 35 KTS THESE STORMS...AS WELL AS REDUCED VSBY DUE TO HEAVY RAIN. SLIGHT CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH EARLY NEXT WEEK...MAINLY IN THE MOUNTAINS SURROUNDING THE VALLEY AND IN THE EASTERN CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED THIS MORNING AND WILL SLOWLY PUSH EAST ACROSS MAINLY SOUTHERN NEVADA TODAY AND INTO NORTHWEST ARIZONA LATE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE FAVORED OVER CLARK...NYE...LINCOLN AND MOHAVE COUNTIES THROUGH THIS AFTERNOON. GUSTS EXCEEDING 35 KTS ARE POSSIBLE WITH THUNDERSTORMS. CIGS WILL MAINLY BE 3K-6K FEET IN AND NEAR SHRA/TSRA OTHERWISE 6K-10K FEET. VSBY MAY BE REDUCED TO MVFR OR LOWER AND MOUNTAIN OBSCURATIONS ARE LIKELY IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF TSRA EXPECT SOUTHWEST WINDS TO INCREASE TO 10-20 KTS WITH GUSTS 20-30 KTS IN MOST LOCATIONS BY THE AFTERNOON. CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH EARLY NEXT WEEK...MAINLY FROM LAS VEGAS EAST. && .PREV DISCUSSION... 251 AM PDT SUN OCT 18 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. TODAY...CONVECTION HAS BEEN INCREASING OVER THE PAST THREE HOURS AS EXPECTED ALONG A LINE FROM BARSTOW TO TONOPAH. THUS FAR...STORMS HAVE BEEN SOMEWHAT ISOLATED AND INTENSE...BUT SHORT RANGE GUIDANCE INDICATED THAT THE LINE SHOULD FILL IN SOMEWHAT THROUGH THE MORNING HOURS. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO THE INTERACTION OF DIFFLUENT UPPER LEVEL FLOW AHEAD OF AN EJECTING SHORTWAVE AND MODERATELY UNSTABLE CONDITIONS WITH ANOMALOUSLY HIGH MOISTURE LEVELS. THIS LINE IS EXPECTED TO PUSH EAST ACROSS THE REGION TODAY. GUIDANCE HAS SPED UP THE EASTWARD PROGRESSION OF THIS LINE...WITH LAS VEGAS LIKELY UNDER THE GUN BETWEEN 15Z-21Z (8AM-2PM). BY MID TO LATE MORNING MORE WIDESPREAD...DIURNALLY AIDED CONVECTION IS EXPECTED TO BREAK OUT AHEAD OF THIS LINE ACROSS MOHAVE...EASTERN SAN BERNARDINO AND EASTERN CLARK COUNTIES. PRECIPITABLE WATER VALUES OF 1.00-1.50" ARE ALREADY IN PLACE ACROSS THE REGION. THIS IS WELL ABOVE RECORD LEVELS FOR THE MONTH (FOR REFERENCE...THE PREVIOUS OCTOBER RECORD WAS 1.07" AND THE 90TH PERCENTILE FOR THE DATE IS 0.65"). STORM MOTION TODAY WILL TO THE NNE AT AROUND 20 MPH...HOWEVER CONDITIONS SHOULD BE FAVORABLE FOR TRAINING STORMS...ESPECIALLY TO THE NORTH-NORTHEAST OF HIGHER TERRAIN FEATURES. ALL OF THIS MEANS THE THE PRIMARY THREAT WITH STORMS TODAY WILL BE FLASH FLOODING AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING. HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE TODAY COURTESY OF 0-6KM SHEAR VALUES OF 25-40KTS...WHICH MAY ALSO AID IN STORM ORGANIZATION. MUCH OF THIS ACTIVITY IS EXPECTED TO PUSH EAST OF THE AREA OVERNIGHT...THOUGH LINGERING CHANCES WILL REMAIN ACROSS AT LEAST LINCOLN AND MOHAVE COUNTIES. MONDAY...ANOTHER SHORTWAVE IS EXPECTED TO HELP DIG TODAYS UPPER LEVEL LOW FURTHER SOUTH...LEAVING AT LEAST THE EASTERN HALF OF THE FORECAST AREA (FROM LAS VEGAS EAST) WITH CHANCES FOR ADDITIONAL STORMS. TUESDAY AND WEDNESDAY...MONDAY'S SHORTWAVE SHOULD ALLOW THE UPPER LEVEL LOW TO WRAP UP AND BECOME CENTERED NEAR YUMA. THIS IS LIKELY TO RESULT IN INCREASED NORTHERLY FLOW ACROSS THE REGION...AND GUSTY NORTH WINDS ARE LIKELY IN FAVORED AREAS SUCH AS THE COLORADO RIVER VALLEY. DESPITE THIS...MOISTURE WILL CONTINUE TO LINGER ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AND CHANCE FOR STORMS WILL CONTINUE...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN OF CLARK...MOHAVE...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. .LONG TERM...THURSDAY THROUGH SATURDAY. PATTERN SHOULD BECOME FAVORABLE FOR DRIER NORTHWEST FLOW...WHICH SHOULD HELP BRING RELIEF FROM A PROLONGED PERIOD OF UNSETTLED AND WET WEATHER. SHORTWAVES MOVING THROUGH THE FLOW COULD BRING ENHANCED WINDS TO THE REGION AT TIMES. OTHERWISE EXPECT CALMER AND SLIGHTLY WARMER CONDITIONS THAN THE FIRST HALF OF THE WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...ADAIR AVIATION...GORELOW PREV DISCUSSION...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 18, 11:04 AM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1104 AM PDT SUN OCT 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD 4 ESE AMARGOSA VALLEY 36.63N 116.33W
10/18/2015 NYE NV DEPT OF HIGHWAYS
THE NEVADA DOT REPORTED THAT US HIGHWAY 95 WAS CLOSED IN
BOTH DIRECTIONS BETWEEN MILE MARKERS 26 AND 27 DUE TO
FLASH FLOODING.
&&
JAThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:03 AM PDT | Areal Flood Advisory | VEF | Nye | 117 min |
| Oct 18, 8:06 AM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Oct 18, 10:42 AM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Oct 18, 11:50 AM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Oct 18, 11:58 AM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Oct 18, 12:05 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Oct 18, 12:25 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Oct 18, 12:39 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 51 min |
| Oct 18, 1:39 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 18, 2:55 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Oct 18, 3:07 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Oct 18, 3:25 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Oct 18, 3:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 18, 3:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Oct 18, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Oct 18, 4:52 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.